did you succed in coming off the Suboxone, I've been having a hard time coming off this drug and am still on 2mg a day. the psychologist told me I might be on it forever and that if I go off it I will have withdrawl symtoms for a month. I"m kinda thinking she wants to keep clients coming to her. please let me know or somebody how easy or hard it was to come off Suboxone.
Hi unchjm. Please wait for better advice from Patti, subzero58, Robert, or another sub patient. 2mg is too high of a dose to quit taking cold turkey. You still need to taper down to a much lower dose. It CAN be done successfully. Patti will answer soon (I hope) She tapered to .25 I believe, then started skipping days and is now sub free and feeling good! I have a feeling you may be right about your doc wanting you to continue treatment. Oh the other hand, counseling is very important and will help you understand addiction and how to avoid relapses in the future. However, why not continue counseling with her AND taper on the subs? In any event, hang in there and keep up the good work!
Hey, sorry for being late, I am usually texting from my cell phone and don't have access to a computer often, I guesstimated when I got down to .25, and yes it was from a 2 mg pill as opposed to an 8 mg pill. The key I think in tapering down is to listen to your body, I personally waited a minimum of 4 weeks before tapering again, I stayed at a dose long enough to stabilize for me. I began to walk for exercise when I got to 1 mg total per day. If you will click on my avatar and read my profile story, it may answer some questions for you. I did sometimes have to take a bit more subs when I was first on a lower dose, but, I tried to keep that at a minimum. I noticed it more when I dropped from 1 mg to .5 mg, then .5 mg to .25 and then again when I tried to skip days, I had to go only 36 hours, then 40 hours, then 48. The walking or other lite regular exercise helps with several things. It helps reboot the sytem that went down when you took opiates for a long time and became dependent on them. The neurotransmitter figures it is not needed if there is already a steady flow of opiate so it goes on vacation, it is not there to send the signal to the receptor site, and the receptor site can't work without the signal. The walking will also help produce endorphins, and those make you feel better mentally and physically, they aren't opiates, but they do make one feel better. It also helps regulate the eat-sleep-wake cycles, keeps you busy, distracts you, and gives you a small goal to accomplish. I did have anxiety and some depression as I tapered down, but in all fairness, I have both of these without being on the taper for subs. I went to my doctor and got an anti depressant and doubled or tripled my support. I found that trying to split the dose as I tapered down got my body used to a lower dose, but I still had the same amount in my system at the end of the day. Once you get to .5, you might want to start taking the subs at night only and you don't have to split the dose, I sometimes felt restless in the bed at nite, but when I took the .5 at night, I was more comfortable and slept. I hope this helps you, I actually had NO withdrawal from the subs.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jan 2010 • 4 answers
Posted 23 Aug 2010 • 2 answers
Posted 8 Oct 2010 • 3 answers
Posted 10 Dec 2010 • 1 answer
Posted 14 Oct 2011 • 2 answers